Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 15, 2001, 3:28 PM MDT for Blaine County, Cassia County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2001, 3:28 PM MDT (21:28 UTC)
- Expired
- Jul 15, 2001, 4:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Blaine County, ID, Cassia County, ID
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 152131 SVRPIH IDC013-031-152200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 328 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN CASSIA COUNTY WEST CENTRAL POWER COUNTY IN IDAHO * UNTIL 400 PM MDT * AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DIME SIZED HAIL OVER EXTREME NORTHEASTERN CASSIA COUNTY...OR NEAR THE I-84 AND I-86 INTERCHANGE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLD WATER AT 345 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4256 11337 4252 11327 4264 11305 4276 11328
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 PM MDT, 43 minutes earlier.
Area forecast discussion, Jul 15, 2:45 PM MDT, 43 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 PM MDT SUN JUL 15 2001 UPPER LOW NORTH OF VANCOUVER ISLE WILL MIGRATE SLOWLY NORTHEAST WITH COLD FRONT PUSHING EAST DURING DAY ON MON. H5 TROUGH EXTENDS S TO CAL COAST WITH MINOR SHORTWAVES SPOKING NE IN FLOW ALOFT OVER ID. ONE REGION OF CONVECTION FORMING OVER CUSTER COUNTY VICINTY OF UPPER LOW WHILE SECOND REGION FORMING FROM DIURNAL HEARING OVER SOUTH ID. NEW ETA/MESO-ETA RUNS RESOLVED DRY TREND THIS AFTERNOON OVER PIH CWA TODAY AND PREFER AS MODELS OF CHOICE. H7 FRONTOGENETIC REGION CROSSES AREA MON NIGHT INTO EARLY TUE BUT THE UPPER DIVERGENCE THAT WAS LOCATED OVER CENTRAL ID AND EXTREME ZONE 19 TODAY WILL BE MOVING OUT OF AREA ON MON. AIR MASS BECOMES INCREASING DRIER BY TUE-WED SO WILL KEEP POPS IN SLIGHT CHC/CHC BRACKET ALL 4 PERIODS. ETA RUN PAINTS LI REGION OF -2 TO -4 OVER EASTERN HIGHLANDS (SO POPS A LITTLE HIGHER THERE) ON MON THEN GRADUALLY PUSHES INSTABILITY AXIS FURTHER EAST WITH UPPER TROUGH AXIS ON TUE. MODELS INDICATE SOME BOUNDARY LAYER COOLING TUE-WED SO AGREE WITH IDEA OF HIGHS UPPER 70S TO LOWER 80S VALLEYS AND 70S MOUNTAINS. WINDS...UPSLOPE 15 TO 25 MPH ON MON THEN DECREASING TO 10 TO 15 MPH ON TUE POST-COLD FRONT. EXTENDED...UPPER LOW SPLITS WITH PRIMARY LOW SHIFTING INTO ALBERTA ON WED WITH SECONDARY LOW OFF WEST OR COAST AS TROUGH AXIS BECOMES MORE POSITIVELY TILTED OVER TIME. GREAT BASIN HIGH BUILDS BETWEEN TWO SYSTEMS ON THU/FRI ALLOWING A DRYING TREND. THIS WILL BOOST TEMPS BACK TO MORE NORMAL LEVELS BY FRI-SUN. TA BYI 56/83/53/80 3222 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH B]B 054/082 050/080 047 04322 .PIH...NONE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:38 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 37 min |
| Jul 15, 2:21 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 24 min |
| Jul 15, 2:25 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 35 min |
| Jul 15, 2:49 PM MDT | Flash Flood Warning | PIH | Cassia | 36 min |
| Jul 15, 3:35 PM MDT | Tornado Warning | PIH | Bingham, Power | 25 min |
| Jul 15, 4:48 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 57 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.